Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Topological invariant means on locally compact groups and fixed points.

Author: James C. S. Wong
Journal: Proc. Amer. Math. Soc. 27 (1971), 572-578
MSC: Primary 22.65
MathSciNet review: 0272954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A locally compact group $ G$ is said to have the fixed point property if whenever $ G$ acts affinely on a compact convex subset $ S$ of a separated locally convex space $ E$ with the map $ G \times S \to S$ jointly continuous, there is a fixed point for the action. N. Rickert has proved that $ G$ has this fixed point property if $ G$ is amenable. In this paper, we study the fixed point property for actions of the algebras $ {L_1}(G)$ and $ M(G)$ and prove some fixed point theorems for locally compact groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.65

Retrieve articles in all journals with MSC: 22.65

Additional Information

PII: S 0002-9939(1971)0272954-X
Keywords: Locally compact groups, fixed point properties, fixed point theorems, amenability, topological left introverted spaces, convolution algebras $ {L_1}(G)$ and $ M(G)$, Silverman's invariant extension property
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia